|Online since 2002|
About Ortho Tri-cyclen®If you've used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Recommend Ortho Tricyclen-Lo
I've used Ortho Tri-cyclen Lo, and I loved it. The only disadvantage was the frequent headaches. I had no issue with mood swings or depression. I didn't notice a change in my sex drive and I became more sexually responsive. My breasts did increase in size (like I needed that).
I've tried some other pills, but am going to go back to Lo since it seemed to work the best. I did notice that when I went off of it, it took about 2 months for my period to go back to "normal". I recommend Ortho Tricyclen-Lo for anyone wanting to use a low dose oral contraceptive.
Subj: Regulating periods?
My daughter, an 18 year old elite athlete with very irregular periods - none for 8 months, was put on Tri-sprintec (ortho tri-cyclen?) to get her regular. If she isn't sexually active, doesn't have problems with acne - is this a good move?
AskDocWeb: Yes, it is a very good suggestion.
Subj: Ortho Tri-Cyclen Lo
I have been taking Ortho Tri-Cyclen Lo for about 6 months now. I have had diarrhea off and on the entire time, which I never experienced before. I have gained about 10 lbs and have felt a bit more tired than usual as well. I am going to the doctor in two days for a new prescription and discuss these matters with him. I am hoping that he can assist me as my friends tell me these are just the basic drawbacks with taking the pill.
Subj: Unhappy with Tri-cyclen-lo
I switched from Ortho Tricyclen after using it for a year to Tri-cyclen-lo based on my doctor's recommendation. I have now used the Pill for 3 months and I agree with all the previously posted comments. I have noticed weight gain, terrible acne problem (I have never had acne before in my life) I have acne on my face and lower chin. I am going to ask my doctor to switch me back to regular.
Subj: Ortho-tri-cyclen lo
I just recently stated taking the ortho-tri-cyclen lo. I noticed during the 2nd week of mood swings. I was told by my doctor that a lot of women like this pill better than most.(?) I found this website and I'm glad to know I'm not the only one feeling like this on the pill. I would like to stop the pack now but not sure how it will mess up my cycle?
AskDocWeb: A lot of women do not like ortho-lo, and you could discontinue use now, but your period would begin. If you can handle the side effects until the end of the pack, that would be better because your period will start at the normal time it's supposed to. And your period may be irregular for three months after discontinuing use so don't be alarmed.
Subj: Quitting ortho lo
I've been on ortho lo for about 7 months now. I love that I know when I'll get my period. My face was pretty clear and my breasts grew, but since I've been on ortho lo my skin has been very sensitive and dry and I have an ugly rash on my hands. I've never had any skin sensitivity issues before the pill. My gyno told me it wasn't bad enough to stop the pill, but I now break out in hives easily, my skin bleeds where it's dry and it looks disgusting. It's spreading to my arms and chest so I am stopping ortho lo and switching doctors.
Subj: Delaying period
I am going on vacation in January the SAME week that I will be due for my period. I have been on ortho tri-cyclen lo for about 4 years and only once have I tried to delay my period, it was delayed but I had a week of breakthrough bleeding the week before my period. But the next month I still had breakthrough bleeding before my period. So my question is can I try delaying my period? I don't mind breakthrough bleeding now just so my period is delayed for my vacation in January. Or should I skip it twice in a row so my vacation in right in the middle of my "month" or will I probably have more breakthrough and be bleeding on vacation because of the 2 month screwup?
AskDocWeb: Trying to skip your period is almost like changing birth control pills. You will have more breakthrough bleeding until your period (and hormones) readjusts to the new cycle, which might take two or three months. There are often unpleasant mood swings that accompany this adjustment.
Subj: Body went numb on left side
I've been on lo for almost 3 months, and I recently got a migraine and half of my body went numb on my left side, my lip and my arm and leg. Could this be from the bcontrol?
AskDocWeb: No, these symptoms are not from your birth control pills. You had better consult with your physician as soon as possible and let him know how long the numbness lasted and if it has happened again.
Subj: Acne and birth control
I am on my first pack of Ortho Lo and just about to start the green non-medicated pills. I am taking them for hormones to clear up my acne. I have had cystic acne and regular breakouts since I was little (now 23). I have been breaking out recently on the pills, but I do not want to blame the pills because I had a facial peel and that usually brings anything up and you break out. It is getting better and I also think I will be getting my period soon because I am going to start the green pills. My sister's friend used the Lo and had acne such as mine and her skin looks great. But I have heard a lot of bad stuff about the Lo and skin breakouts. Anyone have any positive feedback? How long should I wait to see improvement?
AskDocWeb: A few have reported their acne returned after switching from Ortho Tri-cyclen to Ortho Lo, but most women have reported worse acne than before. You should know one way or the other after 90 days. Your body will become accustomed to the Ortho Lo by then.
Subj: New acne daily
I just don't know what to do. I was depressed, so my doctor switched me from ortho tricyclen regular to the lo. I am not hungry EVER and I wake up with new acne daily. I was on ortho tri cyclen regular for 5 years. And my skin was flawless. Help. Should I wait the 3 months or what?
AskDocWeb: Most doctors will tell you to wait the three months for your body to become accustomed to the Ortho-lo. From what we have read it may not be worth the wait. If you ask your doctor to switch you back, your insurance company may not pay for the pills. A good dermatologist may be able help you with this problem.
Subj: Birth control anxiety
I have been on Tri-cyclen for about 15 years and have had no problems, until last year when I started to cry for no reason and felt absolutely worthless! I went to my gyno and they put me on Tri-cyclen lo, that made things even worse! I was put back on the reg tri and once again am back to being anxiety ridden crying all the time and no knowing how do deal! HELP!! I am going to a doctor here soon and hope I am not the only one experiencing this!
AskDocWeb: You are not the only one to experience this. Speak openly with your physician about this problem. The Nuva Ring might be a good alternative for you.
Subj: Changing birth control
Hi! For 6 years I have taken Trinessa the generic version of Orth-Tri-Cyclene. My doctor just switched me to Tri-Sprintec. I am concerned about the switch because I was doing so well on the Trinessa. Are they very similar that I probably won't have a problem? Or should I ask to switch back? I've only taken a few Tri-Sprintec so if I did switch would it be ok to do it in the middle of the other pack? HELP!!!
AskDocWeb: It would be better to finish the pack you are presently taking. Both are generic versions, and you shouldn't have a problem with Tri-Sprintec. Remember that it will take 90 days or less to become accustomed to the Sprintec. Your doctor switched you for a good reason and you shouldn't change back unless you speak with him first.
Subj: Period question
I am on my second month of Ortho (Tri Sprintec to be exact). I had trouble sleeping the second week of the first month I took it and spotting on the third week that was much like a very light period. I just started taking the second month's worth of active pills and have not started a "true" period yet. Is this normal? When are you "supposed" to begin a period during the course of a month? I thought it would be the week after the white "inactive" pills have been taken. Thanks!
AskDocWeb: Your body is just getting used to the new birth control pill which will take about 3 months. With just a light period the first month and none the second month, please do a pregnancy test if you have been sexually active.
Read more feedback
Report - 34 - 35 - 36 - 37 - Page 38 - 39 - 40 - 41 - 42 - Last Page 181
If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This website is protected by copyright © 2002-2007 Askdocweb, Inc. All Rights Reserved. This is a layman's report on birth control and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.